MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES LLC KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Codes Microbial Contamination of Device (2303); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry that a 27mm 11060a aortic valve was explanted and replaced with a 25mm 11060a aortic valve after an implant duration of one (1) year, 4 months and 21 days due to unknown reason.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Additional Manufacturer Narrative
Updated sections: b4, b5, b7, g3, g6, h2, h6 (clinical code, device code, and type of investigation).Based on the additional information obtained, this event is no longer considered reportable, and this correction is being submitted.
 
Event or Problem Description
It was learned through implant patient registry that a 27mm 11060a aortic valve was explanted and replaced with a 25mm 11060a aortic valve after an implant duration of one (1) year, 4 months and 21 days due to strep a bacteremia endocarditis with periaortic root abscess.The patient presented with abdominal pain and chest pain.The patient was transported while intubated to the icu in critical condition.Per medical records, patient presented with chest pain in multisystem organ failure and group a strep bacteremia in the setting of a recent tooth infection.The patient was admitted to icu due to unstable hemodynamics, chb, and iv antibiotic administration per infectious disease.Tee demonstrated periaortic abscess without evidence of vegetation or valvular dysfunction.Intraoperatively, significant inflammation and phlegmonous changes were noted near the aortic root.There was extensive destruction of the aortic root graft material and infected tissue was removed.There was no obvious purulent material.A 25mm 11060a valved conduit was secured.The patient was weaned from bypass and sent to the icu in critical condition.Post-op tee showed well-seated aortic valve with mean gradient of 15mmhg.Per pathology, excised aortic root had scant amount of attached pink-tan, soft rubbery tissue.

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key19547138
Report Number2015691-2024-04645
Device Sequence Number15136133
Product Code LWR
UDI-Device Identifier00690103201390
UDI-Public(01)00690103201390(17)240322
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2024
Device Model Number11060A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age44 YR
Patient SexMale